Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 70, NWS Austin/San Antonio, TX

June 3, 2018Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2018, 11:22 PM CDT for Williamson County, Texas. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2018, 11:22 PM CDT (04:22 UTC)
Expired
Jun 4, 2018, 12:30 AM CDT
In force
68 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 23 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 12:01 AM CDTTSTM WND DMG2 Sw Hutto, TXFENCE DAMAGE HAS BEEN REPORTED IN HUTTO.
Jun 4, 12:15 AM CDTHAIL 0.88Taylor, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS54 KEWX 040422
SVREWX
TXC491-040530-
/O.NEW.KEWX.SV.W.0070.180604T0422Z-180604T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1122 PM CDT SUN JUN 3 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Eastern Williamson County in south central Texas...

* Until 1230 AM CDT

* At 1121 PM CDT, a severe thunderstorm was located near Thorndale,
  or 12 miles southwest of Rockdale, moving west at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Round Rock, Georgetown, Taylor, Granger, Hutto, Bartlett, Jarrell,
  Thrall, Weir, Granger Dam, Coupland, Theon, Rices Crossing,
  Laneport, Hoxie, Beyarsville, Waterloo, Hare, Walburg and
  Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3074 9727 3046 9716 3041 9734 3042 9738
      3044 9740 3044 9742 3046 9744 3046 9746
      3049 9751 3048 9755 3050 9758 3050 9760
      3048 9764 3087 9765
TIME...MOT...LOC 0421Z 077DEG 20KT 3055 9718 

HAIL...1.25IN
WIND...60MPH
 
$$

HAMPSHIRE
1 follow-up statement
235 
WWUS54 KEWX 040443
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1143 PM CDT SUN JUN 3 2018

TXC491-040530-
/O.CON.KEWX.SV.W.0070.000000T0000Z-180604T0530Z/
Williamson TX-
1143 PM CDT SUN JUN 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN WILLIAMSON COUNTY...

At 1143 PM CDT, a severe thunderstorm was located over Coupland, or 7
miles south of Taylor, moving west at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Hutto, Bartlett, Jarrell,
Thrall, Weir, Granger Dam, Coupland, Theon, Rices Crossing, Laneport,
Hoxie, Beyarsville, Waterloo, Hare, Walburg and Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3074 9727 3046 9716 3041 9734 3042 9738
      3044 9740 3044 9742 3046 9744 3046 9746
      3049 9751 3048 9755 3050 9758 3050 9760
      3048 9764 3087 9765
TIME...MOT...LOC 0443Z 069DEG 22KT 3046 9736 

HAIL...0.88IN
WIND...60MPH
 
$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:37 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 3, 9:37 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
937 PM CDT Sun Jun 3 2018

.UPDATE...
Complex of storms to the east of the CWA continues to crank west.
Cloud tops still remain near -80C in places with no signs of warming.
Latest mesoanalysis shows little CIN for the next couple of hours and
therefore expect it to continue west aided by cold pool interactions.
The bulk of the convection can be seen building near the stalled
boundary near College Station. In addition, this axis along the
boundary is where the best CAPE/little CIN is located and have thus
raised PoPs in this area in the northeastern CWA to 40 percent. The
HRRR does weaken the complex after 3 hours as CIN increases but if
this does not happen PoPs would have to be increased a bit higher.
Large amounts of CAPE would support the threat of a strong storm with
gusty winds, but would bet storms would be in a somewhat weakened
state before arriving to the CWA. The focus then turns west and our
northern CWA could get clipped by this system after 2 AM and will
keep 30-40 PoPs for the northern Edwards Plateau and Hill Country for
this.

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT Sun Jun 3 2018/

AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
Isolated TSRA has developed on the Plateau and Hill Country but
should stay clear of all terminals this evening. Another complex in
West Texas is expected to develop late tonight and push east towards
South Central Texas, but should also avoid terminals.

Thus, VFR is expected to prevail throughout the next 24 hours.
However, some periodic cloud cover at 600 and 1200 ft may be possible
around 12Z for the I-35 sites. Amendments may be needed around this
time if coverage becomes more extensive than anticipated.

PREV DISCUSSION... /ISSUED 516 PM CDT Sun Jun 3 2018/

UPDATE...
Made some updates to reorient PoPs for the remainder of the afternoon
and in the tonight period. Cu field is non-existent along Highway 90
and have removed the mention of PoPs for most of this region and
this includes San Antonio. Also lowered PoPs by 10 percent for areas
near and east of Austin as cu field there is not too good looking for
now. The best area of surface convergence remains in the northern
Hill Country and Edwards Plateau where storms have initiated and
increased PoPs a bit there. MLCAPE values around 2,500 J/kg will
support the threat of localized severe updrafts within multicellular
clusters given the lack of deep layer shear.

PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/

SHORT TERM (Tonight through Monday Night)...
A cold front was stretched across the northern part of our CWA. This
front is beginning to stall and will move slowly to the south
tonight. We expect this front to produce some showers and
thunderstorms as it moves through mainly across the northern half of
the area. The airmass the front is moving into is very warm and moist
and instability will be high. SPC has included our CWA in the
marginal outlook for tonight and storms could be strong to severe
with the high instability. The most likely threat from severe storms
tonight will be strong winds. Monday an upper level shortwave trough
will move across North Texas/Oklahoma and there will be low chances
for showers and thunderstorms across the eastern part of the area.

LONG TERM (Tuesday through Sunday)...
Tuesday the subtropical ridge will build back over the region
suppressing any convection. The ridge will dominate over South Texas
through the end of the period with no rain chances during this
period. Temperatures will continue to be above normal through the
week with highs in the middle 90s to near 105. A slight shift in the
low level flow may bring temperatures down a couple of degrees for
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  97  74  98  75 /  30  20  10   0   0
Austin Bergstrom Intl Airport  74  96  73  98  74 /  30  20  10   0   0
New Braunfels Muni Airport     75  98  73  99  73 /  20  10  -    0   0
Burnet Muni Airport            73  95  72  97  74 /  30  30  10  -    0
Del Rio Intl Airport           76 102  75 105  77 /  20   0   0   0   0
Georgetown Muni Airport        74  95  73  97  75 /  40  30  10  -    0
Hondo Muni Airport             73  98  72 100  73 /  10  -    0   0   0
San Marcos Muni Airport        75  98  73  99  74 /  20  20  10   0   0
La Grange - Fayette Regional   76  96  74  97  75 /  40  30  10  -    0
San Antonio Intl Airport       75  98  75  99  76 /  10  10   0   0   0
Stinson Muni Airport           76  98  74 100  75 /  10  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...Hampshire
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 18 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
459 AM CDT Sun Jun 3 2018

TXZ171>173-183>194-202>209-217>225-228-041100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
459 AM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong thunderstorms will be possible this afternoon and this
evening along a cold front that is expected to stall over South
Central Texas. Storms generally north of Highway 90 will have a
potential to produce strong winds over 50 mph and small hail.
Areas along and south of Highway 90 could continue to experience
afternoon high heat index values in the 101 to 107 degree range.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices each afternoon will peak around 100 to 105 degrees
across most areas with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 3, 5:25 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT SUN JUN 3 2018

TXZ186-188-032300-
Gillespie TX-Kerr TX-
525 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND SOUTHERN
GILLESPIE COUNTIES UNTIL 600 PM CDT...

At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eckert to 7 miles northwest of Mountain
Home. Movement was southwest at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Fredericksburg, Mountain Home, Cain City, Tivydale, Rocky Hill, Kerr
Wildlife Management Area, Harper, I-10 Near The Kimble-Kerr County
Line and The Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3040 9861 3014 9886 3004 9969 3029 9963
      3029 9930 3031 9930
TIME...MOT...LOC 2224Z 047DEG 16KT 3035 9875 3026 9948

TB3
Special weather statement, Jun 3, 5:59 PM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
559 PM CDT SUN JUN 3 2018

TXZ186-188-032345-
Gillespie TX-Kerr TX-
559 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR KERR AND SOUTHWESTERN GILLESPIE
COUNTIES UNTIL 645 PM CDT...

At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grapetown to 8 miles north of Kerr
Wildlife Management Area. Movement was south at 15 mph.

Hail up to the size of nickels and winds in excess of 40 mph will be
possible with these storms.

Locations impacted include...
Kerrville, Ingram, Hunt, Cypress Creek, Mountain Home, Center Point,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Camp Verde and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 3022 9890 3014 9892 2989 9892 2991 9969
      3024 9963
TIME...MOT...LOC 2258Z 003DEG 24KT 3015 9890 3017 9956

TB3
Local storm report, Jun 3, 6:01 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             MOUNTAIN HOME           30.18N 99.37W
06/03/2018  E0.88 INCH       KERR               TX   TRAINED SPOTTER

&&

BMW
Special weather statement, Jun 3, 6:01 PM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
601 PM CDT SUN JUN 3 2018

TXZ183-032345-
Val Verde TX-
601 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm
cluster near Juno. This storm was nearly stationary.

Hail up to the size of nickels and winds in excess of 40 mph will be
possible with this storm. Frequent cloud to ground lightning is also
occurring with this storm.

Locations impacted include...
Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3029 10084 2998 10086 2998 10133 3029 10136
TIME...MOT...LOC 2300Z 307DEG 4KT 3017 10103

TB3
Special weather statement, Jun 3, 10:59 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1059 PM CDT SUN JUN 3 2018

TXZ173-193-194-209-040500-
Williamson TX-Bastrop TX-Fayette TX-Lee TX-
1059 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
BASTROP...LEE AND FAYETTE COUNTIES UNTIL MIDNIGHT CDT...

At 1057 PM CDT, Doppler radar was tracking a complex of strong
thunderstorms about 10 miles east Lexington, moving west at 40 mph.

Hail up to the size of nickels, wind gusts exceeding 50 mph, and
frequent cloud to ground lightning will all be possible with this
storm complex.

Locations impacted include...
Taylor, Elgin, Bastrop, Giddings, La Grange, Smithville, Schulenburg,
Flatonia, Lexington, Shelby, Thrall, Fayetteville, Dime Box, Round
Top, Fedor, Camp Swift, Cedar Creek, Circle D-KC Estates, Rosanky and
Paige.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 2963 9688 2963 9714 3007 9765 3020 9750
      3042 9737 3047 9747 3064 9739 3063 9723
      3046 9715 3056 9696 3054 9693 3046 9690
      3039 9679 3032 9674 3029 9665 3024 9674
      3016 9679 3014 9677 3014 9665 2996 9657
TIME...MOT...LOC 0357Z 075DEG 57KT 3036 9699

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:59 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee61 min
Jun 3, 11:39 PM CDTSpecial Weather StatementEWXTravis36 min
Jun 4, 12:04 AM CDTSpecial Weather StatementEWXWilliamson56 min
Jun 4, 12:07 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson53 min
Jun 4, 12:19 AM CDTSpecial Weather StatementEWXBurnet, Llano41 min
Jun 4, 12:27 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson4 hr
Jun 4, 12:51 AM CDTSpecial Weather StatementEWXTravis54 min
Jun 4, 1:03 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 4, 1:06 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
Jun 4, 1:17 AM CDTSpecial Weather StatementEWXBlanco43 min
Jun 4, 1:47 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis3 hr
Jun 4, 2:05 AM CDTSpecial Weather StatementEWXBlanco55 min
Jun 4, 2:10 AM CDTSevere Thunderstorm WarningEWXBlanco35 min
Jun 4, 2:36 AM CDTFlash Flood WarningEWXBlanco, Burnet3 hr
Jun 4, 3:56 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano3 hr
Jun 4, 5:08 AM CDTSpecial Weather StatementEWXEdwards52 min
Jun 4, 5:33 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 4, 5:39 AM CDTSpecial Weather StatementEWXKerr51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.